Alert archive / New York / Wind Advisories in 2009
Wind Advisory 9, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 29, 2009, 6:06 AM EST for 4 states. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2009, 6:06 AM EST (11:06 UTC)
- Expired
- Dec 29, 2009, 7:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 291106 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 606 AM EST TUE DEC 29 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291915- /O.NEW.KALY.WI.Y.0009.091229T1106Z-091230T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 606 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS HAVE INCREASED SIGNIFICANTLY IN WAKE OF AN ARCTIC COLD FRONT PASSAGE. AS THE PRESSURE GRADIENT CONTINUES TO STRENGTHEN ACROSS THE AREA TODAY...STRONG WINDS WILL OCCUR WITH GUSTS UP TO 50 MPH. THE STRONG WINDS WILL BE MOST PERSISTENT FROM THE CAPITAL REGION SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS71 KALY 291705 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1205 PM EST TUE DEC 29 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-300000- /O.CON.KALY.WI.Y.0009.000000T0000Z-091230T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1205 PM EST TUE DEC 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR ALL OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA TODAY...WITH GUSTS UP TO 50 MPH. THE STRONG WINDS WILL BE MOST PERSISTENT FROM THE CAPITAL REGION SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KALY 300005 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 705 PM EST TUE DEC 29 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-300115- /O.EXP.KALY.WI.Y.0009.000000T0000Z-091230T0000Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 705 PM EST TUE DEC 29 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. NORTHWEST WINDS HAVE SUBSIDED ACROSS THE REGION AND THE WIND ADVISORY IS NO LONGER NEEDED. WIND GUSTS UP TO AROUND 30 MPH MAY CONTINUE UNTIL ABOUT MIDNIGHT...BUT WIND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 29, 4:01 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 29, 4:01 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
401 AM EST TUE DEC 29 2009
.SYNOPSIS...
ARCTIC AIR WILL POUR INTO OUR REGION ON STRONG NORTHWEST WINDS
TODAY. TEMPERATURES WILL GO NOWHERE...SNOW SHOWERS WILL BE
SCATTERED ACROSS THE REGION INTO MIDDAY THEN END. LATE TODAY AND
WEDNESDAY HIGH PRESSURE WILL MOVE FROM THE MIDWEST TO THE ATLANTIC
SEABOARD. THURSDAY LOW PRESSURE WILL ORGANIZE ALONG THE GULF
COAST AND MOVE UP THE ATLANTIC SEABOARD TO END THE YEAR.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
LAST PART OF OUR SLIDE INTO THE DEEP FREEZE IS IN PROGRESS AS
ARCTIC CDFNT IS PUSHING ACROSS FCA...CURRENTLY IN HUD VLY. SCT-BKN
LN OF SNOW SQUALLS ACCOMP THE CDFNT...AND FOR A TIME MULTIBAND
LAKE EFFECT BANDS ARE STREAMING ACROSS MUCH OF THE RGN WITH A 300
DEG ORIENTATION. IN SPITE OF VERY COLD AIR MASS FORCING FOR LK
RESPONCE..IT WILL QUICKLY SHUT DOWN BY LATE MORNING. 500 HPA TROF IS
EAST OF RGN BY 15UTC...SFC GRADIENT IS NW-N AND TRAJECTORY ACROSS
LK ONTARIO IS SHORT AND DIRECTED TWRD AREAS WELL TO OUR WEST...AND
THE SUBSIDENCE INVERSION IS MASSIVE AND HAMMERS DOWN BLO 4KFT BY
NOON...LEAVING NOTHING BUT RESIDUAL CLOUDS AND FLURRIES.
OTHERWISE IN THE ARCTIC FRONTS WAKE YESTERDAYS 500HPA CUT OFF AND
A SERIES OF STRONG SHORT WAVES HAVE ALL PHASED OFF THE MARITIMES
AND BOMBED OUT THE SFC LOW OUT THERE AND LEFT REGION IN VERY TIGHT
WIND GRADIENT. WINDS WILL BE 20 TO 30 KTS MUCH OF DAY ACROSS RGN
W/HIGHER GUSTS...BUT SHOULD REMAIN BLO WIND ADVISORY CRITERIA.
WIND CHILL VALUES ARE MARGINAL AND ADVISORIES ARE ALL READY IN
PLACE.
WINTER ADVISORIES AND HERKIMER COUNTY WARNING STILL LOOK ON TRACK
AND WHILE FALLING SNOW PART WILL DIMINISH IT WILL KEEP BLOWING.
WILL LEAVE IN PLACE AND LET EXPIRE AS SCHEDULED.
&&
.SHORT TERM /10 AM THIS MORNING THROUGH THURSDAY/...
SOME LINGERING STRATOCU AND ISOLD -SHSN WILL PERSIST UNDER THE
LOWERING SUBSIDENCE INVERSION DRNG THE AFTN..BUT MOST AREAS
WILL BECOME PS TO MS. WINDS...BITTER COLD...AND WIND CHILL WILL
CONTINUE INTO THE EVENING...BUT ALL IN ALL ITS SHORT LIVED COLD
CORE THAT WILL ALREADY BE RETREATING TO THE NE TONIGHT AS WAA
CLOUDS BEGIN TO RIDE OVER TOP 500HPA RIDGE AND WMFNT PUSHES INTO
UPPER GRTLKS...WHILE SFC HIGH RACES E FM MIDWEST TO ATLC COAST.
TEMPS WILL MODERATE SOME WEDNESDAY AS SFC HIGH SLIDES TO ATLC
SEABOARD...AND FCA IS IN SW FLOW. VRBL CLOUDS AS WAA CLOUDS MOVE
THRU IN THE MORNING AND DRIFT OFF TO THE NE...FOLLOWED BY
INCREASING SUNSHINE.
TRANQUIL CONDITIONS WILL PERSIST THROUGH WED NIGHT...AS HIGH
PRESSURE SLIDES OFF THE EAST COAST AND A WEAK RETURN SOUTHERLY
FLOW DEVELOPS. MIN TEMPS WILL BE MILDER THAN PREVIOUS NIGHT BUT
CLOSE TO SEASONAL AVG. ON THUR...A WEAK SHORTWAVE TROF WILL
APPROACH FROM THE OHIO VALLEY. SYSTEM IS RATHER DAMPENED AS IT
MOVES THROUGH A MEAN RIDGE...SO NOT EXPECTING MUCH PRECIP...AS
MOISTURE WILL BE SOMEWHAT LIMITED AS WELL. WILL MENTION CHANCE
POPS...WEST OF THE HUDSON VALLEY IN THE MORNING...THEN SPREADING
EAST DURING THE AFTERNOON. QPF AMOUNTS LIGHT...SO ANY SNOW
ACCUMULATION EXPECTED TO BE AN INCH OR LESS. DESPITE CLOUD COVER
TEMPS SHOULD WARM INTO THE LOWER TO MID 30S IN WEAK WARM ADVECTION
REGIME.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE MAIN CHALLENGE FOR THIS PERIOD CONTINUES TO BE THE EVOLUTION OF
A COASTAL STORM FROM NEW YEARS EVE NIGHT AND NEW YEARS DAY INTO THE
WEEKEND. MODELS COMING INTO SOMEWHAT BETTER AGREEMENT...BUT THERE
ARE STILL SOME CRITICAL DIFFERENCES IN TERMS OF TIMING AND PLACEMENT
OF PHASING NORTHERN AND SOUTHERN STREAM ENERGY.
CONFIDENCE HAS INCREASED THAT MEASURABLE PRECIP IS LIKELY FROM NEW
YEARS EVE NIGHT THROUGH NEW YEARS NIGHT ACROSS THE AREA. THE
UNCERTAINTY LIES IN THE AMOUNT OF QPF. AT THIS TIME...MOST SOURCES
OF GUIDANCE ARE INDICATING SIGNIFICANT QPF OCCURRING TO THE NORTH
AND EAST OF OUR FORECAST AREA...AS CYCLOGENESIS TAKES PLACE IN THE
GULF OF MAINE FRI NIGHT. THE UPPER LOW BECOMES CUT-OFF FROM THE MAIN
FLOW AND BEGINS TO FILL OVER THE WEEKEND BUT REMAINS
QUASI-STATIONARY. THIS WOULD RESULT IN A RATHER PROLONGED PERIOD OF
LIGHT TO POSSIBLY MODERATE SNOW AT TIMES FOR A SOLID 2-3 DAYS.
HEADLINES WILL LIKELY EVENTUALLY BE NEEDED AND WILL CONTINUE TO
MENTION POTENTIAL FOR ACCUMULATING SNOW IN HWO.
THERE IS STILL QUITE A BIT OF SPREAD DEPICTED IN GFS ENSEMBLES WITH
PLUMES INDICATING A WIDE RANGE OF POSSIBLE SOLUTIONS. HOWEVER...THE
850MB U-COMP NOSE OF NEGATIVE ANOMALIES OF -4 TO -5 SD FOCUSING ON
NORTHERN NEW ENGLAND. ECMWF/GGEM HAVE BEEN CONSISTENTLY SHOWING THE
GREATER QPF ACROSS THIS AREA AS WELL. THE OPERATIONAL GFS SEEMS TO
BE THE OUTLIER...ALTHOUGH EVEN ITS SOLUTION IS FARTHER EAST THAN
PREVIOUS RUNS. THAT BEING SAID...A PROLONGED SNOW EVENT COULD RESULT
IN SIGNIFICANT SNOW SOMEWHAT IN THE AREA...ESPECIALLY ACROSS SOME OF
THE HIGHER TERRAIN WHERE UPSLOPE WILL BE A FACTOR. PTYPE LOOKS TO BE
MAINLY SNOW EXCEPT FOR A POSSIBLE RAIN/SNOW MIX FOR A TIME ON FRI
ACROSS THE MID HUDSON VALLEY AND SOUTHERN LITCHFIELD. INITIALLY
SNOW-LIQUID RATIOS WILL BE AROUND 10 OR 12 TO 1...HOWEVER AS COLDER
AIR ALOFT MOVES IN FRI NIGHT INTO SAT...RATIOS WILL INCREASE
SUBSTANTIALLY WHICH WOULD RESULT IN MORE SNOWFALL DESPITE LIGHTER
QPF.
FOR NOW...WILL LINGER LIKELY POPS THROUGH FRI NIGHT BUT MAY
EVENTUALLY NEED TO BE EXTENDED INTO SAT AND POSSIBLY SAT NIGHT AS
WELL. EVEN THOUGH THE LOW WILL BE FILLING...A MOIST CYCLONIC FLOW
WILL PERSIST ACROSS THE AREA THROUGH THE WEEKEND. THE STORMS
INFLUENCE SHOULD DIMINISH EARLY NEXT WEEK...WITH AT LEAST A SHORT
PERIOD OF PRECIP-FREE CONDITIONS EXPECTED.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
ARCTIC CDFNT IS SWEEPING THRU REGION ATTM AND WILL BE PAST BY
3AM. ITS PASSAGE WILL BE ACCOMP BY SQUALLY WINDS GUSTING TO
35KTS...SNO SQUALLS AND VSBY BLO 2SM IN SN. THIS WILL LAST AN HOUR
OR TWO AT MOST AND QUICKLY PASS.
REST OF OVERNIGHT WILL BE MVFR WITH BKN-OVC STRATOCU ACROSS
RGN WITH HIR TRRN OBSCURATION. THE PASSAGE OF THE 500HPA
TROF...LAKE EFFECT ENHANCEMENT ALONG 300 DEGREE VECTOR WILL RESULT
IN BANDS OF SNOW SHOWERS OVER MUCH OF THE REGION FOR SEVERAL
HOURS TIL 14-16UTC. WIDESPREAD MVFR CONDS WITH AREAS OF IFR CONDS OVER
HIGHER TRRN OF GREENS AND BERKSHIRES WILL CONTINUE INTO THE
MORNING.
CONDS WILL IMPROVE QUICKLY AS 500 TROF EXITS...LAKE EFFECT DYNAMICS
ARE SHUT DOWN FROM FALLING SUBSIDENCE INVERSION AND BY MID MORNING
VFR CONDS WILL BE WIDESPREAD WITH AREAS MVFR CIGS AND SCT-ISOLD
-SNSH TILL EARLY AFTN. OTHERWISE MAIN PROBLEM WILL BE HIGH WINDS
FROM NORTHWEST AT 20-30KTS AND GUSTY INTO THE EVENING. WINDS
SUBSIDE TO UNDER 15KTS BY 03UTC AND VFR CONDS WILL PERSIST REST OF
TONIGHT
OUTLOOK...
TUE OVERNIGHT-WED ...VFR...NO SIG WX.
THU NGT-FRI NGT...MVFR/IFR -SN OR -SHSN.
SAT...VFR WITH CHC OCNL IFR/MVFR IN LAKE EFFECT -SHSN.
&&
.HYDROLOGY...
COLDER WEATHER WILL RETURN FOR THE REMAINDER OF THE WEEK AND MOST
BODIES OF WATER WILL ADD SEVERAL INCHES OF ICE.
ANOTHER STORM MAY IMPACT THE REGION NEW YEARS EVE AND NEW YEARS
DAY...WITH AT LEAST LIGHT SNOW POSSIBLY LINGERING INTO THE WEEKEND.
QPF AMOUNTS ARE UNCERTAIN AT THIS TIME...BUT COULD BE SIGNIFICANT
ACROSS A PORTIONS OF THE AREA. AT THIS TIME IT APPEARS MOST OF THE
PRECIP IS LIKELY TO FALL AS SNOW FOR MUCH OF THE AREA...BUT
SOUTHEASTERN BASINS COULD SEE SOME MIXED PRECIPITATION. STILL MUCH
UNCERTAINTY EXISTS REGARDING THIS SYSTEM.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND CHILL ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NYZ032-033-
042-058-063-082.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ033-038-
042-082.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR NYZ032.
MA...WIND CHILL ADVISORY UNTIL 10 AM EST WEDNESDAY FOR MAZ001-025.
VT...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR VTZ013-014.
&&
SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER/JPV
LONG TERM...JPV
AVIATION...SNYDER
HYDROLOGY...JPVHazardous weather outlook, Dec 29, 3:48 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 348 AM EST TUE DEC 29 2009 NYZ032-301200- NORTHERN HERKIMER- 348 AM EST TUE DEC 29 2009 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THERE IS THE POTENTIAL FOR A COASTAL STORM TO BRING ACCUMULATING SNOWFALL TO THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT...POSSIBLY IMPACTING THE NEW YEARS HOLIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO THE STORM TRACK AND SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. NYZ033-042-082-301200- HAMILTON-NORTHERN WARREN-NORTHERN FULTON- 348 AM EST TUE DEC 29 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THERE IS THE POTENTIAL FOR A COASTAL STORM TO BRING ACCUMULATING SNOWFALL TO THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT...POSSIBLY IMPACTING THE NEW YEARS HOLIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO THE STORM TRACK AND SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. MAZ001-025-NYZ058-063-301200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN GREENE-WESTERN ULSTER- 348 AM EST TUE DEC 29 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS ...AND THE CENTRAL AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THERE IS THE POTENTIAL FOR A COASTAL STORM TO BRING ACCUMULATING SNOWFALL TO THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT...POSSIBLY IMPACTING THE NEW YEARS HOLIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO THE STORM TRACK AND SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ038-VTZ013-014-301200- SOUTHERN HERKIMER-BENNINGTON-WESTERN WINDHAM- 348 AM EST TUE DEC 29 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK...AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POTENTIAL FOR A COASTAL STORM TO BRING ACCUMULATING SNOWFALL TO THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT...POSSIBLY IMPACTING THE NEW YEARS HOLIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO THE STORM TRACK AND SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE. CTZ001-013-NYZ039>041-043-047>054-059>061-064>066-083-084-VTZ015- 301200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- EASTERN WINDHAM- 348 AM EST TUE DEC 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE LAKE GEORGE SARATOGA REGION...EASTERN MOHAWK VALLEY...GREATER CAPITAL DISTRICT...NORTHERN CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK...AND EXTREME SOUTHEAST VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POTENTIAL FOR A COASTAL STORM TO BRING ACCUMULATING SNOWFALL TO THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT...POSSIBLY IMPACTING THE NEW YEARS HOLIDAY. THERE IS STILL MUCH UNCERTAINTY AS TO THE STORM TRACK AND SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Wind Advisories in Connecticut, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.